Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Apr 1, 2004, 5:21 PM PST for Orange County, California. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2004, 5:21 PM PST (01:21 UTC)
- Expired
- Apr 1, 2004, 6:45 PM PST
- In force
- 84 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Orange County, CA
The radar
The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WUUS56 KSGX 020121 SVRSGX CAC059-020245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 515 PM PST THU APR 1 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN SOUTHWEST CALIFORNIA THIS INCLUDES THE CITIES OF...YORBA LINDA...TUSTIN FOOTHILLS... TUSTIN...STANTON...SANTA ANA...SAN JUAN CAPISTRANO...PLACENTIA... ORANGE...MISSION VIEJO...LAGUNA NIGUEL...LAGUNA HILLS...IRVINE... GARDEN GROVE...EL TORO...CYPRESS...ANAHEIM * UNTIL 645 PM PST * AT 515 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR SEAL BEACH TO FULLERTON... MOVING SOUTHEAST AT 25 MPH. LARGE HAIL...DAMAGING WINDS...AND LOCAL FLOODING ARE POSSIBLE WITH THESE THUNDERSTORMS. IF YOU ARE IN THE PATH THE STORMS...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3381 11807 3345 11763 3356 11749 3395 11771 JAD/IS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:30 PM PST, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 1, 2:30 PM PST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 230 PM PST THU APR 01 2004 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN CALIFORNIA TONIGHT AND BRING PRECIPITATION TO MAINLY INLAND AREAS OF THE REGION THROUGH SATURDAY. WEST OF THE MOUNTAINS...THE MARINE LAYER WILL PRODUCE LIGHT SHOWERS AND DRIZZLE FRIDAY. IN THE MOUNTAINS AND DESERTS...SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP. SOME OF THESE SHOWERS AND THUNDERSTORMS WILL MIGRATE TOWARD THE COAST. THE LOW WILL SLOWLY MOVE OUT SATURDAY NIGHT AND SUNDAY AS HIGH PRESSURE RETURNS. THIS WILL BRING FAIR WEATHER AND A WARMING TREND NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. CUT OFF LOWS AND THE FORECAST MODELS ARE NOTORIOUSLY CAPRICIOUS THIS TIME OF YEAR AND THE RESULTING FORECAST IS ALSO. WE ARE BRINGING IN THE PRECIP FRI AND SAT. THE UPPER LOW OVER THE GREAT BASIN WAS THE BIG QUESTION...ALWAYS LOOKING HARMLESS UNTIL LATE YESTERDAY. NOW THE MODELS HAVE GAINED SOME CONSISTENCY WITH EACH OTHER AND FROM RUN TO RUN SO WE CAN IGNORE THE WETTER SOLUTION NO LONGER. THE LOW MOVES OVER SOCAL TONIGHT AND STAYS HERE THROUGH SAT. INITIALLY IT WILL DEEPEN THE MARINE LAYER AND PRODUCE DRIZZLE AND LIGHT SHOWERS FROM THE EXISTING CLOUD. MUCH COLDER AIR MOVES IN FRI AND THE MARINE INVERSION SHOULD BREAK AND IT WILL BECOME PARTLY CLOUDY. BUT SHOWERS AND TSTORMS WILL BE STARTING IN THE MTNS AND DESERTS AND SOME OF THOSE WILL MAKE IT WEST OF THE MTNS IN NORTHERLY FLOW FRI THROUGH SAT. THIS IS NOT A WET STORM AND ANY SHOWERS WILL BE LIGHT...EXCEPT IN TSTORMS THAT ARE NEARLY STATIONARY. TOTAL PRECIP AMOUNTS WILL BE LESS THAN ONE QUARTER INCH...EXCEPT UP TO ONE INCH IN LOCAL TSTORMS. WINDS WILL NOT BE A PROBLEM EXCEPT SOMEWHAT STRONG THROUGH TONIGHT OUTSIDE THE MARINE LAYER. SNOW WILL STAY ABOVE 5000 FEET AND ONLY A FEW INCHES WILL ACCUMULATE. THE LOW WILL SLOWLY MOVE OUT SUN FOR A GRADUAL RETURN TO NORMAL WEATHER BY MON. THE RIDGE WILL STRENGTHEN BRINGING A WARMING TREND AND COASTAL LOW CLOUDS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && MM
Hazardous weather outlook, Apr 1, 6:06 AM PST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 606 AM PST THU APR 1 2004 CAZ042-043-048-050-055>058-060>062-021400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 606 PM PST THU APR 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN...AND DEADLY LIGHTNING. POSSIBLE URBAN AND SMALL STREAM FLOODING. .DAY TWO... FRIDAY SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN...AND DEADLY LIGHTNING. POSSIBLE URBAN AND SMALL STREAM FLOODING. DAYS THREE THROUGH SEVEN... SATURDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JAD
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.